Alert archive / Arkansas / Flash Flood Warnings in 2016

Flash Flood Warning 52, NWS Little Rock, AR

June 17, 2016Montgomery County, Polk County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jun 17, 2016, 6:06 PM CDT for Montgomery County, Polk County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2016, 6:06 PM CDT (23:06 UTC)
Expired
Jun 17, 2016, 9:00 PM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Montgomery County, AR, Polk County, AR

The radar

The Western Arkansas radar (KSRX), 96 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 11.1 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2016-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1443 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2016-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1443 J/kg
Mixed-layer CIN
-263 J/kg
Mixed-layer LCL
1226 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

871 
WGUS54 KLZK 172306
FFWLZK
ARC097-113-180200-
/O.NEW.KLZK.FF.W.0052.160617T2306Z-160618T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
606 PM CDT FRI JUN 17 2016

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN MONTGOMERY COUNTY IN WESTERN ARKANSAS...
  EAST CENTRAL POLK COUNTY IN WESTERN ARKANSAS...

* UNTIL 900 PM CDT
    
* AT 600 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  VERY HEAVY RAINFALL ACROSS PORTIONS OF EASTERN POLK AND
  SOUTHWESTERN MONTGOMERY COUNTY...OR NEAR BIG FORK AND TO THE
  NORTHWEST OF THE LITTLE MISSOURI FALLS RECREATION AREA. RAINFALL
  AMOUNTS OF 2 TO OVER THREE INCHES OF RAIN HAVE ALREADY OCCURRED
  OVER THE PAST HOUR. WITH ADDITIONAL HEAVY RAINFALL
  EXPECTED...FLASH FLOODING IS LIKELY TO OCCUR.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  OPAL...                           LITTLE MISSOURI FALLS
  RECREATIO...
  BARD SPRINGS RECREATION AREA...   ALBERT PIKE RECREATION AREA...
  BIG FORK...                       ROARING BRANCH NATURAL AREA...
  PINE RIDGE...                     CHERRY HILL IN POLK COUNTY...
  SHADY LAKE RECREATION AREA...     

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW! ACT QUICKLY TO PROTECT YOUR LIFE.

IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST
FLOOD DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3459 9400 3460 9382 3435 9388 3435 9406

$$

62

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 2:47 PM CDT, 3 hours 19 minutes earlier.

Area forecast discussion, Jun 17, 2:47 PM CDT, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
247 PM CDT FRI JUN 17 2016

.Short term...Tonight through Sunday night

Latest surface analysis place a weak and rather diffuse frontal
boundary roughly along a line from Harrison to Clinton to Searcy.
Remnants of the MCV from this morning is muddling things up a bit
with boundary a bit difficult to really find. Aforementioned feature
from this morning brought localized flooding issues to Marion
county. Please refer to the local storm reports for the specifics.

Front expected to continue moving from the northeast towards the
southwest this evening and tonight, clearing the state around
sunrise on Saturday. Scattered showers and thunderstorms will
accompany the boundary and the possibility of some strong storms
cannot be discounted.

However, the left overs from the MCV which are in central Arkansas at
this time may limit the severe potential to a certain extent.
Intense cluster of severe thunderstorms is currently located along
the boundary over northern Mississippi and while this batch is moving
away, potential still exists further east as the afternoon
progresses.

Slightly cooler and drier air air will then spread over the area in
the wake of the boundary for the remainder of the period. While both
temperatures and dew points will be lower, it will be still be warm
but much more representative of what conditions should be in mid
June. As such, the heat advisory will be allowed to expire this
evening with no reason to reissue needed.
&&

.Long term...Monday through Friday

Surface high pressure is expected to move east of Arkansas on
Monday... ushering southerly winds and humid Gulf air back across
the state. Heat index values will likely approach 100 degrees across
Arkansas Monday afternoon with highs in the lower 90s and dew points
in the lower 70s. Upper level ridging should provide enough weak
forcing for subsidence to keep showers and thunderstorms suppressed.

On Tuesday the upper level ridge is expected to slide to the
southwest as a strong upper trough moves southeast over the Great
Lakes region. With warm and humid conditions still in place across
Arkansas...this may be enough to allow for some isolated
thunderstorms to develop during the peak heating hours of the day.
High temperatures and humidity are expected to be similar to Monday
for Tuesday afternoon...but went ahead with broad brushed 20 pops to
account for the increased likelihood of thunderstorms.

On Wednesday the large upper trough is expected to dig south over
the southeastern CONUS. This should send a cold front slowly
southwest across Arkansas Wednesday morning...possibly stalling out
across the state Wednesday afternoon. The front is expected to serve
as a focus for rain shower and thunderstorm development on
Wednesday...so will carry a 30 pop in the forecast for now until
confidence increases as we get closer to the middle of next week.
Scattered thunderstorms look likely in this scenario wherever the
front stalls out...but models do not consistently stall the front
out in the same area.

Thursday and Friday...The forecast is more or less contingent upon
what happens with the cold front on Wednesday...including how much
convection along the front may affect its position Wednesday
afternoon into Wednesday night. Assuming the front is in southwest
Arkansas Thursday afternoon...went ahead and kept a 20 pop in the
forecast for the southwestern CWA at this time. Left Friday dry for
now as most model guidance indicates drier air behind the front will
be in place across Arkansas by that time.
&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     70  90  70  90 /  20  10   0  10
Camden AR         73  94  72  92 /  30  20   0  10
Harrison AR       69  89  68  88 /  20  10   0  10
Hot Springs AR    74  91  72  90 /  30  10   0  10
Little Rock   AR  75  92  73  92 /  30  10   0  10
Monticello AR     75  93  74  91 /  30  10   0  10
Mount Ida AR      72  91  70  89 /  30  10   0  10
Mountain Home AR  70  89  69  90 /  20  10   0  10
Newport AR        71  92  72  91 /  20   0   0  10
Pine Bluff AR     74  91  72  90 /  30  10   0  10
Russellville AR   73  92  71  91 /  30  10   0  10
Searcy AR         72  92  71  91 /  20  10   0  10
Stuttgart AR      74  91  73  91 /  30  10   0  10
&&

.LZK Watches/Warnings/Advisories...
Heat Advisory until 7 PM CDT this evening FOR Arkansas-Baxter-
Boone-Bradley-Calhoun-Clark-Cleburne-Cleveland-Conway-Dallas-
Desha-Drew-Faulkner-Fulton-Garland-Grant-Hot Spring-Independence-
Izard-Jackson-Jefferson-Johnson-Lincoln-Logan-Lonoke-Marion-
Monroe-Montgomery-Newton-Ouachita-Perry-Pike-Polk-Pope-Prairie-
Pulaski-Saline-Scott-Searcy-Sharp-Stone-Van Buren-White-Woodruff-
Yell.

&&

Short Term...56 / Long Term...66
Hazardous weather outlook, Jun 17, 2:30 PM CDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
230 PM CDT FRI JUN 17 2016

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-181030-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-
CALHOUN-BRADLEY-DREW-
230 PM CDT FRI JUN 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

POTENTIALLY DANGEROUS HEAT INDICES IN EXCESS OF 105 DEGREES WILL
PREVAIL THROUGH THIS AFTERNOON. AREAS NORTH AND NORTHEAST OF LITTLE
ROCK MAY EXPERIENCE SLIGHT RELIEF FROM THE EXCESSIVE HEAT AS A WEAK
COLD FRONT DRIFTS THROUGH. THE FRONT IS EXPECTED TO CLEAR THE ENTIRE
STATE BY MORNING.

THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS FOR A LARGE PORTION
OF THE AREA.  THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS
OVER THE FAR SOUTHEAST. SCATTERED STRONG TO ISOLATED SEVERE
THUNDERSTORMS WILL BE POSSIBLE...MAINLY ALONG THE SLOWLY ADVANCING
COLD FRONT. DAMAGING WINDS AND HAIL WILL BE THE PRIMARY THREATS.
LOCALLY HEAVY RAIN CAN NOT BE DISCOUNTED AS WELL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK.

In the hours before

Local storm report, Jun 17, 2:13 PM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
213 PM CDT FRI JUN 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 AM     HEAVY RAIN       PEEL                    36.43N 92.77W
06/17/2016  M4.60 INCH       MARION             AR   BROADCAST MEDIA

            REPORT OF 4.6 INCHES OF RAIN FROM THIS MORNINGS
            THUNDERSTORMS.

&&

JHOOD
Special weather statement, Jun 17, 4:52 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
452 PM CDT FRI JUN 17 2016

ARZ040-041-052-172230-
PIKE AR-MONTGOMERY AR-POLK AR-
452 PM CDT FRI JUN 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MONTGOMERY...
NORTHWESTERN PIKE AND EAST CENTRAL POLK COUNTIES UNTIL 530 PM CDT...

AT 451 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
OPAL...OR 16 MILES EAST OF MENA...MOVING SOUTH AT 10 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GLENWOOD...                       NORMAN...
BARD SPRINGS RECREATION AREA...   MIMOSA...
OPAL...                           LITTLE MISSOURI FALLS RECREATIO...
ALBERT PIKE RECREATION AREA...    BLACK SPRINGS...
BIG FORK...                       PINE RIDGE...
LANGLEY...                        ROARING BRANCH NATURAL AREA...
HOPPER...                         CADDO GAP...
FANCYHILL...                      SHADY LAKE RECREATION AREA...
LODI...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3461 9388 3433 9351 3427 9394 3435 9394
      3436 9403 3454 9408
TIME...MOT...LOC 2151Z 338DEG 10KT 3452 9395

62
Special weather statement, Jun 17, 5:01 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
501 PM CDT FRI JUN 17 2016

ARZ057-065-172230-
ARKANSAS AR-DESHA AR-
501 PM CDT FRI JUN 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ARKANSAS AND
NORTHEASTERN DESHA COUNTIES UNTIL 530 PM CDT...

AT 501 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WHITE RIVER NATIONAL WILDLIFE REFUGE...MOVING SOUTHEAST AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WEBER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3402 9090 3402 9099 3396 9097 3396 9100
      3400 9102 3398 9109 3395 9108 3393 9101
      3385 9108 3415 9126 3425 9108 3422 9106
      3420 9109 3415 9108 3412 9111 3412 9095
      3407 9088
TIME...MOT...LOC 2201Z 325DEG 20KT 3414 9112

44
Special weather statement, Jun 17, 5:28 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
528 PM CDT FRI JUN 17 2016

ARZ040-041-052-172315-
PIKE AR-MONTGOMERY AR-POLK AR-
528 PM CDT FRI JUN 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MONTGOMERY...NORTHWESTERN
PIKE AND EAST CENTRAL POLK COUNTIES UNTIL 615 PM CDT...

AT 528 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MAULDIN TO NEAR LITTLE
MISSOURI FALLS RECREATION AREA...AND MOVING SOUTH AT 5 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MOUNT IDA...                      NORMAN...
ODEN...                           MAULDIN...
BARD SPRINGS RECREATION AREA...   MIMOSA...
OPAL...                           LITTLE MISSOURI FALLS RECREATIO...
ALBERT PIKE RECREATION AREA...    BLACK SPRINGS...
BIG FORK...                       PINE RIDGE...
SIMS...                           HURRICANE GROVE...
SHADY LAKE RECREATION AREA...     ROARING BRANCH NATURAL AREA...
PENCIL BLUFF...                   CHERRY HILL IN POLK COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3456 9405 3472 9371 3453 9353 3427 9393
      3435 9394 3436 9406
TIME...MOT...LOC 2228Z 355DEG 5KT 3464 9369 3447 9396

62

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 2:13 AM CDTSpecial Weather StatementLZKBoone, Marion32 min
Jun 17, 2:32 AM CDTSpecial Weather StatementLZKBoone, Marion28 min
Jun 17, 3:23 AM CDTSpecial Weather StatementLZKFulton37 min
Jun 17, 4:23 AM CDTSpecial Weather StatementLZKSharp37 min
Jun 17, 4:30 AM CDTSpecial Weather StatementLZKMarion45 min
Jun 17, 6:43 AM CDTSevere Thunderstorm WarningLZKBaxter, Marion47 min
Jun 17, 7:21 AM CDTFlash Flood WarningLZKBaxter, Marion3 hr
Jun 17, 8:27 AM CDTFlash Flood WarningLZKMarion3 hr
Jun 17, 3:23 PM CDTSevere Thunderstorm WarningLZKSaline37 min
Jun 17, 4:52 PM CDTSpecial Weather StatementLZKMontgomery38 min
Jun 17, 5:01 PM CDTSpecial Weather StatementLZKDesha29 min
Jun 17, 5:09 PM CDTSevere Thunderstorm WarningLZKArkansas, Desha36 min
Jun 17, 5:28 PM CDTSpecial Weather StatementLZKMontgomery47 min
Jun 17, 5:47 PM CDTSevere Thunderstorm WarningLZKGarland, Hot Spring43 min
Jun 17, 6:17 PM CDTSpecial Weather StatementLZKPolk43 min
Jun 17, 6:30 PM CDTSpecial Weather StatementLZKHot Spring45 min
Jun 17, 6:39 PM CDTSevere Thunderstorm WarningLZKPolk36 min

Nearby

Flash Flood Warnings in Arkansas, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.